MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 TRANSCATHETER; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 TRANSCATHETER; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600TFX20A
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a transfemoral pulmonic procedure with a 20mm sapien 3 valve inside a pre-existing non-edwards failing 21mm surgical valve.During the procedure, an 18mm non-edwards balloon was inflated to resolve the initial stenosis of the pre-existing non-edwards valve.A stent graft was implanted on the 20mm viv measuring 15mm at waist.The physician post dilated with a 20mm non-edwards balloon.The 20mm sapien 3 valve was then implanted with +2cc 50/50 at the surgical valve radiopaque marker.The waist measured 16.9, gradient measured 8mmhg and there was no leak.The physician was uncomfortable with the under-expanded waist and therefore post-dilated with a 22x4 balloon to 18 atm in attempt to fracture the surgical valve.This was unsuccessful and post angio revealed central regurgitation of the sapien 3 valve.A 24x4 non-edwards balloon was then dilated to further stretch but unable to confirm fracture of the surgical valve.It was then decided to deploy a 23mm sapien 3 valve within the frame of original sapien 3 valve.The post gradient measured 8mmhg and no regurgitation was noted.Post ice imaging however demonstrated leaflet function that appeared unfavorable to the physician with the 23mm sapien 3 valve.It appeared to have "leaflet bunching" as one leaflet did not appear as mobile.The case was ultimately deemed successful.As per follow-up with the fcs, it was clarified that both sapien valves remained implanted.The initial 20mm s3 valve was implanted in pulmonary position.The 23mm s3 valve was implanted inside the 20mm s3 valve after over-expanding with a 24mm non-edwards balloon at the physician discretion.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions, and h11 have been updated.The device was not returned for evaluation.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.Through extensive complaint investigations, central regurgitation events post-deployment with or without report related to leaflet mobility for the s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient and/or procedural factors (malposition, slow recovery of blood flow, leaflet impingement due to calcification or guidewire, over-inflation, post-dilation, and/or under-expansion).The complaint for deployed valve exhibits central regurgitation was confirmed based on information available to date.Available information suggests procedural factors (post-dilation with non-ew balloon) likely contributed to the event based on reported information.As reported, "the 20mm sapien 3 valve was then implanted with +2cc 50/50 at the surgical valve radiopaque marker.The waist measured 16.9 the physician was uncomfortable with the under-expanded waist and therefore post-dilated with a 22x4 balloon to 18 atm in attempt to fracture the surgical valve.This was unsuccessful and post angio revealed central regurgitation of the sapien 3 valve." deploying the valve using more than the prescribed volume or attempting a second inflation may result in inability for the valve leaflets to properly function.The increase in valve diameter due to overinflation or post dilation may prevent proper motion of the thv leaflets resulting in thv regurgitation.Additionally, per the training manual, central regurgitation is an associated risk of post-dilation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 TRANSCATHETER
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23074161
Report Number2015691-2025-07651
Device Sequence Number4748806
Product Code NPV
UDI-Device Identifier00690103194005
UDI-Public(01)00690103194005(17)270801
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600TFX20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale